Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low sodium side effect of truvada or Isentress
Mar 1, 2011

Hi I started with meds back in june-reyataz,truvada,norvir-had side effects-chronic diarrhea,jaundice,flulike symptoms,rash on back shoulders,chest,neck face ,and scalp-doc switched the reyataz and norvir to isentress. Started the Isentress 2 weeks ago today-I am still treat the diarrhea with metamucil and immodium. Some of the rash on shoulders is still there.I have developed muscle pain like sciatiaca,both butt cheeks and down hamstrings of left leg. I am very very anxious-had blood draw done today for consult in 2 weeks, and some doctor called me at 10:50Pm last night(its now 430am) tonite saying he was the doctor on call and my sodium level is 117 and call my doc in the morning. I said what can I do about this tonite he said nothing, I asked , then why are you calling me 11 at night upsetting me-you should be calling my doctor. I have been poz since 1987-didnt start on meds until last year.I eat very well, I get plenty of exercise,I take 5000iu vit D and 2 500 mg calcium(vit d blood level was 30 in jan)-immodium-usually 2 or 3 /day...was taking up to 7,metamucil,acidolphilis,thats all. Why would I have low sodium level, I dont feel bad, malaise, sick, just STRESS/Anxiety/fear and now I am angry-I'm seriously thinking of getting a new doc even though this is a DO that has treated many many many hiv patients for many years and he goes to all the conferences, and everything. What is your opinion- My tcell were 203 last april-vl 185000,580 in july with vl 1580-In Jan it was 320with a viral load of 45. Thanks for your time and help!

Response from Dr. Henry

Low sodium is not commonly seen with your current regimen. I recommend an evaluation promptly (including a repeat blood evaluation for electrolytes including sodium) to assess renal and hormonal and hydration status. You have been off to a rough start-should get better once regimen is settled upon (= you are tolerating it well). KH



Previous
is over dosing on Atripla hazardous?
Next
High uric acid as cause of pain in hands

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement